Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 14, 2015, 11:46 AM MDT for 20 counties in Idaho. It took effect at Aug 14, 2015, 1:00 PM MDT. It was in force for 12 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2015, 11:46 AM MDT (17:46 UTC)
- In effect from
- Aug 14, 2015, 1:00 PM MDT
- Expired
- Aug 15, 2015, 1:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 5 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:30 PM MDT | TSTM WND GST 58 | Craters Of Moon, ID | CRATERS OF THE MOON INL SITE. |
| Aug 14, 4:05 PM MDT | TSTM WND GST 72 | 8 E Butte City, ID | CRATERS OF THE MOON INL SITE. |
| Aug 14, 4:35 PM MDT | TSTM WND GST 59 | 12 Ese Berenice, ID | SAND DUNES INL SITE |
| Aug 14, 5:20 PM MDT | TSTM WND GST 57 | 1 Wnw Camas, ID | HAMER INL SITE. |
| Aug 14, 5:35 PM MDT | TSTM WND GST 57 | 6 Nne Dubois, ID | DUBOIS INL SITE. |
| Aug 14, 6:01 PM MDT | TSTM WND GST 55 | 1 Se Magic Valley Regio, ID | KTWF |
| Aug 14, 7:01 PM MDT | TSTM WND GST 60 | 8 N Roberts, ID | MESONET AT SAGE JUNCTION PORT OF ENTRY MEASURED THUNDERSTORM WIND GUST OF 60 MPH. |
| Aug 14, 7:22 PM MDT | TSTM WND DMG | 4 N Rexburg, ID | TRAINED SPOTTER TRAVELING ON THE SALEM HIGHWAY 4 MILES NORTH OF REXBURG, REPORTED SEVERAL 3-4 INCH TREE BRANCHES LAYING ON THE ROAD. ESTIMATED WINDS 50 TO 60 MPH WITH TREES SWAYING STRONGLY. |
| Aug 14, 7:36 PM MDT | HAIL 0.75 | Driggs, ID | PENNY TO DIME SIZE HAIL REPORTED. |
| Aug 14, 8:53 PM MDT | TSTM WND GST 61 | 1 Se Magic Valley Regio, ID | KTWF |
| Aug 14, 10:45 PM MDT | TSTM WND GST 64 | 8 N Magic Mountain Ski, ID | TGFI1 TRAIL GULCH RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS85 KPIH 141746 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1146 AM MDT FRI AUG 14 2015 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 1 PM MDT TODAY UNTIL 9PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 425 AND 427... ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 3PM MDT TODAY UNTIL 9PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT... IDZ425-427-150200- /O.NEW.KPIH.FW.W.0003.150814T1900Z-150815T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 1146 AM MDT FRI AUG 14 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM MDT TODAY UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 425 AND 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM MDT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 425 AND 427. * WIND...GUSTS TO AROUND 50 MPH. * THUNDERSTORMS...SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON WITH COLD FRONTAL PASSAGE. THEN WILL TAPER OFF TO ISOLATED IN THE EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-150200- /O.NEW.KPIH.FW.W.0003.150814T1900Z-150815T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 1146 AM MDT FRI AUG 14 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MDT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT. * WIND...GUSTS TO AROUND 50 MPH. * THUNDERSTORMS...SCATTERED THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY EVENING WITH COLD FRONTAL PASSAGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
2 follow-up statements
792 WWUS85 KPIH 150253 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 853 PM MDT FRI AUG 14 2015 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS NOW IN EFFECT UNTIL 1 AM SATURDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 425 AND 427... ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS NOW IN EFFECT UNTIL 1 AM SATURDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT... IDZ425-427-150700- /O.EXT.KPIH.FW.W.0003.000000T0000Z-150815T0700Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 853 PM MDT FRI AUG 14 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT SATURDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 425 AND 427... * AFFECTED AREA...FIRE WEATHER ZONE 425. FIRE WEATHER ZONE 427. * WIND...GUSTS TO AROUND 50 MPH. * THUNDERSTORMS...THUNDERSTORMS WILL CONTINUE FOR THE REST OF THIS EVENING AND SLOWLY DIE OFF AFTER MIDNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-150700- /O.EXT.KPIH.FW.W.0003.000000T0000Z-150815T0700Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 853 PM MDT FRI AUG 14 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT SATURDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT... * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 413. * WIND...GUSTS TO AROUND 50 MPH. * THUNDERSTORMS...THUNDERSTORMS WILL CONTINUE FOR THE REST OF THIS EVENING AND SLOWLY DIE OFF AFTER MIDNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
796 WWUS85 KPIH 150643 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1243 AM MDT SAT AUG 15 2015 IDZ410-413-425-427-150745- /O.EXP.KPIH.FW.W.0003.000000T0000Z-150815T0700Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 1243 AM MDT SAT AUG 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 410...413...425 AND 427... THUNDERSTORM ACTIVITY HAS DECREASED SIGNIFICANTLY ACROSS THE WARNED AREA...AND WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE NIGHT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 14, 3:18 AM MDT, 8 hours 28 minutes earlier.
Area forecast discussion, Aug 14, 3:18 AM MDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT FRI AUG 14 2015 .SHORT TERM...TODAY THROUGH SUN NIGHT. TODAY AND TONIGHT IS THE ONLY TIME IN THE NEXT WEEK WHERE SIGNIFICANT PRECIPITATION IS LIKELY. A WEAK FRONT WILL PUSH THROUGH CENTRAL AND EASTERN IDAHO DURING THE AFTERNOON AND EVENING HOURS. ITS APPROACH HAS ALREADY BROUGHT UP A MOIST AND UNSTABLE AIR MASS THAT KEPT SHOWERS AND THUNDERSTORMS GOING INTO EARLY FRI MORNING...SO THUNDERSTORMS WILL STAY IN THE FORECAST FOR THIS MORNING WITH A CONTINUED THREAT IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT WITH CONTINUED UNSTABLE AIR. SHOWERS WILL END LATE FRI NIGHT FOR THE WESTERN ZONES...THEN BY SAT MORNING IN EASTERN ZONES. A VERY DRY WESTERLY FLOW DEVELOPS DURING THE DAY SAT. THE SHIFT TO DRY WESTERLY FLOW MEANS COOLER AIR MASS MOVING IN IS OFFSET BY CLEARER SKIES...THUS VERY LITTLE CHANGE IN AFTERNOON HIGHS...ALTHOUGH SAT AND SUN AFTERNOONS WILL BE SLIGHTLY BELOW NORMAL FOR HIGHS. WINDS BEHIND THE FRI AFTERNOON/EVENING FRONT WILL BE BREEZY THROUGH AT LEAST SAT AFTERNOON...ALTHOUGH NOT REACHING WIND ADVISORY CRITERIA. MESSICK .LONG TERM...MON THROUGH THU NIGHT. FOR THE BULK OF THIS PERIOD...DRY WESTERLY AIRFLOW WILL KEEP SKIES NEARLY CLEAR WITH NO RAIN AND TEMPERATURES SLIGHTLY ABOVE NORMAL FOR HIGHS AND NEAR NORMAL FOR LOWS. EACH AFTERNOON WILL HAVE ENOUGH HEATING TO ALLOW SOME STRONGER WIND TO REACH THE SURFACE...ESPECIALLY IN THE SNAKE RIVER PLAIN. THERE IS ONE SHORTWAVE EXPECTED TO POTENTIALLY MOVE INTO EASTERN IDAHO. THE TIMING ON THE GFS AND ECMWF...WHICH IS TUE/TUE NIGHT...HAS BEEN REMARKABLY SIMILAR...BUT TODAY THE GFS ALLOWS FOR A CLOSER APPROACH WITH MORE PRECIPITATION THAN THE SHALLOWER DEVELOPMENT OF THE WAVE ON THE ECMWF. HAVE INCREASED THE POPS FOR THIS TIMEFRAME...BUT DID NOT ACCEPT THE GFS COMPLETELY. DID COOL THE TEMPERATURES FOR TUE AFTERNOON. COULD ALSO HAVE SOME BREEZY CONDITIONS WITH THIS FEATURE. MESSICK && .AVIATION...WIDESPREAD AREA OF LIGHT SHOWERS OCCURING THIS MORNING...DECREASED FROM SIZABLE AREA OF MODERATE THUNDERSTORMS AROUND MIDNIGHT. EXPECT RE-STRENGTHENING OF CONVECTION AFTER SUNRISE WITH FOCUS FOR PRECIP MAINLY THROUGH CENTRAL MOUNTAINS. SECOND SURGE ARRIVES LATER THIS AFTERNOON AHEAD OF COLD FRONT PASSAGE...EXPECTED 21Z-03Z ACROSS THE REGION. BREEZY 15-20KT SUSTAINED WINDS WILL BE ASSOCIATED WITHT HE FRONT...AND MAY CONTINUE OVERNIGHT ESPECIALLY KBYI-KPIH. CONDITIONS WILL REMAIN VFR THROUGHOUT...WITH MVFR WITHIN STRONGER AREAS OF PRECIPITATION. DMH && .FIRE WEATHER...BROAD AREA OF PRECIPITATION OVER THE CENTRAL MTNS EXPECTED TO PUSH NORTH THEN RESTRENGTHEN AFTER SUNRISE. SECOND SURGE OF CONVECTION EXPECTED BY AFTERNOON AND MAINLY AHEAD OF FRONTAL PASSAGE FOR MID AFTERNOON-MID EVENING THROUGH MOST OF THE DISTRICT. THUNDERSTORMS COULD PRODUCE GUSTY WINDS AROUND 40 MPH AND LOCALLY HEAVY RAINFALL. GUSTY WINDS EXPECTED TO LINGER OVERNIGHT ESPECIALLY HIGHER ELEVATIONS AND WESTERLY FAVORED VALLEYS THEN CONTINUING GUSTY THROUGH SATURDAY AFTERNOON. CONDITIONS EXPECTED TO DRY OUT THROUGH THE WEEKEND WITH RETURN TO SEASONAL HUMIDITIES AS MOISTURE PUSHED EAST OF THE DISTRICT. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:13 AM MDT | Special Weather Statement | PIH | Blaine | 47 min |
| Aug 14, 2:29 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Aug 14, 2:52 PM MDT | Special Weather Statement | PIH | Blaine | 38 min |
| Aug 14, 3:37 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 53 min |
| Aug 14, 4:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 52 min |
| Aug 14, 4:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Jefferson | 48 min |
| Aug 14, 4:31 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
| Aug 14, 4:34 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Aug 14, 5:07 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Aug 14, 5:14 PM MDT | Special Weather Statement | PIH | Teton | 46 min |
| Aug 14, 5:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Minidoka, Power | 37 min |
| Aug 14, 5:26 PM MDT | Special Weather Statement | PIH | Clark, Jefferson, Madison | 49 min |
| Aug 14, 5:37 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison, Teton | 38 min |
| Aug 14, 5:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Power | 47 min |
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.